MAUDE Adverse Event Report: ARTHROCARE CORPORATION ULTRABUTTON TIB SM ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION ULTRABUTTON TIB SM ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the ultra button had a breakage.There was a delay greater than 30 minutes.The procedure was completed using a s+n back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned in original packaging.Only the button and approximately 4 inches of one closed loop line.No other parts were returned.The ultrabutton shows wear and evidence of being touched multiple times with a sharp instrument such as a grasper.There is a foreign black wad of fibers attached to the underside of the button.The closed loop has been placed through a button slot.One suture end has a fraying break.The other suture end has been partially cut with its remaining fibers being frayed and broken off.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that a material certification is required with each lot.Also, the operator must verify tensile strength complies with the ¿straight pull braid strength (no knot)¿.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force or contact with a sharp grasper/instrument.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ULTRABUTTON TIB SM ADJ FIXATION DEV
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20272663
Report Number3006524618-2024-00408
Device Sequence Number14313225
Product Code MBI
UDI-Device Identifier00885556817209
UDI-Public885556817209
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K222971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205600
Device Lot Number2135612
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown